Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 66, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 13, 2017, 5:12 AM EDT for Hardin County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 5:12 AM EDT (09:12 UTC)
- Expired
- Jul 13, 2017, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:29 AM EDT | FLASH FLOOD | 1 Nne Grant, OH | STRANDED VEHICLE ON STATE ROUTE 53 BETWEEN KENTON AND PATTERSON |
| Jul 13, 6:29 AM EDT | FLASH FLOOD | Dunkirk, OH | NUMEROUS VEHICLES STRANDED IN HIGH WATER ON US 68 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted.
257
WGUS51 KILN 130912
FFWILN
OHC065-131215-
/O.NEW.KILN.FF.W.0066.170713T0912Z-170713T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
512 AM EDT THU JUL 13 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Hardin County in west central Ohio...
* Until 815 AM EDT.
* At 511 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to three inches of rain have
already fallen. Heavy rain continues to fall with another two
inches possible. Runoff from this excessive rainfall will cause
flash flooding to occur.
* Some locations that will experience flooding include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey,
Patterson, Dola, Grant, Huntersville, Pfeiffer, Walton, Hepburn and
State Route 195 at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4062 8342 4059 8388 4082 8388
$$
Coniglio1 follow-up statement
056
WGUS71 KILN 131041
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
641 AM EDT THU JUL 13 2017
OHC065-131215-
/O.CON.KILN.FF.W.0066.000000T0000Z-170713T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin OH-
641 AM EDT THU JUL 13 2017
...THE FLASH FLOOD WARNING FOR HARDIN COUNTY REMAINS IN EFFECT Until
815 AM EDT...
At 637 AM EDT, radar indicated that thunderstorms have produced
heavy rain across the warned area. Up to three inches of rain have
already fallen. Runoff from the excessive rain will cause flash
flooding to persist. Law enforcement reported that several vehicles
have become stranded near Dunkirk and Kenton.
Some locations that will experience flooding include...
Kenton, Ada, Forest, Dunkirk, Alger, Blanchard, Mcguffey, Patterson,
Dola, Grant, Huntersville, Pfeiffer, Walton, Hepburn and State Route
195 at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4062 8342 4059 8388 4082 8388
$$
ConiglioWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:25 AM EDT, 47 minutes earlier.
Area forecast discussion, Jul 13, 4:25 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
425 AM EDT Thu Jul 13 2017
.SYNOPSIS...
Thunderstorm chances will increase as a cold front slowly
progresses southward through the Great Lakes today and into the
Ohio Valley tonight. In the very moist environment, some of the
storms may produce heavy rainfall. Rain chances will linger into
Friday, especially southeast of the I-71 corridor until the front
crosses in the afternoon. Slightly cooler and drier conditions are
anticipated for the weekend until later Sunday when the next
threat for thunderstorms occurs.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level shortwave north of MN to dig slowly southeast across the
northern Great Lakes today into tonight. This will cause the
westerlies to settle south into the Ohio valley. 30kt low level
has developed in response to an embedded s/w in these
westerlies. This low level jet was resulting in a band of
thunderstorms that will track across ILN/s northern counties
early this morning. Additional storms will develop in the pre-
frontal environment late morning into the afternoon as blyr
instability of 2000-2500 j/kg develops. Precipitable water
values increase to above 2 inches, creating an environment for
very heavy rainfall rates. These high pw/s along with deep warm
cloud depth and favorable wind profile for back building storms
reinforces the potential for flash flooding. Therefore, have
continued the flash flood watch through late tonight. Regarding
the severe weather chances; the moderate instby combined with
25-30 kt effective bulk shear will result in organized
multicell storms with damaging winds being the primary threat.
The main The most likely timing for severe weather would be from
early afternoon through mid evening. Temperatures are expected
to warm to highs from the mid 80s north to 90 south. These
temperatures combined with dewpoints in the lower to middle 70s
will result in heat indices in the mid and upper 90s across
ILN/s southern counties. Have continued the mention of these
heat indices in the HWO product.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Ongoing storms expected as we enter the tonight forecast
period. Axis of precipitable water values above 2 inches along
with moderate instability will settle south through ILN/s FA
during the early evening. Low level convergence ahead of an
approaching sfc cold front will continue to focus storms. Severe
threat to continue into the evening along with the threat for
flash flooding.
Storms chances continue but will be diminishing overnight due to
the slow movement of the front. By Friday morning pcpn winding
down over the nw with likely pops in the se counties. Temperatures
will be mild tonight with lows from near 70 northwest to the
lower 70s southeast.
A cold front expected to be bisecting the area early Friday
will push southeast across the area during the day as mid level
s/w pivots through the Great Lakes. Scattered showers and
thunderstorms to continue ahead of this front with likely pops
over the southeast diminishing to just a slight chance late in
the day. Highs on Friday are expected to range from near 80 nw
to the mid 80s southeast.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Thunderstorms chances will linger in southeast counties Friday night
behind the departing cold front. Surface high pressure and dry air
pushed by a northwest upper flow are indicated for Saturday. A cold
front developing ahead of a closed upper low will drop south to the
Great Lakes on Sunday, providing a chance of thunderstorms across
northern locations. Thunderstorms will be possible areawide on
Monday when the upper low and front are forecast to progress farther
south to the Upper Ohio Valley. Dry weather is expected Tuesday and
Wednesday when models predict high pressure at the surface and
aloft.
Temperatures will start out below normal Saturday due to cold
advection, reaching the low 80s most locations. Near normal highs
around the mid 80s are expected Sunday through Tuesday, before
readings reach the upper 80s Wednesday, boosted by the warm
circulation around the high.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Low level jet which has developed in the westerly flow was
leading to some scattered thunderstorms across northern IN and
northern OH this morning. There is a chance that some of these
storms affect the northern TAF sites early but the majority of
this activity will stay to the north.
Moderate instability develops in the moist airmass ahead of a
southward moving cold front. Expect additional thunderstorm
development southward with time between 17Z and 00z. Have a
mention of MVFR CIGs at the northern TAF sites where probability
looks to be highest. Due to the very moist environment, brief
IFR vsbys are likely in the very heavy rain but it is too far
out to pin point at this time.
Thunderstorms to continue into this evening with a general
weakening trend overnight as instby decreases. Have prevailing
showers with VCTS. There is the potential for MVFR ceilings
toward the very end of the period but probability is too low
to place in the forecast at this time.
The pressure gradient will increase today with southwest wind
gust up to 20 kts.
OUTLOOK...Thunderstorms through early Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through late tonight for KYZ091>093.
IN...Flash Flood Watch through late tonight for INZ050-058-059-066-
073>075.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Sites
AVIATION...ARHazardous weather outlook, Jul 13, 3:42 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 342 AM EDT Thu Jul 13 2017 INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046-051>056- 060>065-070>074-077>082-088-140745- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone- Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 342 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms are expected at times on today into tonight. Some of the storms may be severe, with the main threat being damaging winds. The most likely timing for severe weather would be from early afternoon through mid evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ080-KYZ089-090-094>100-140745- Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis- 342 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky and Northern Kentucky. .DAY ONE...Today and Tonight. Heat indices on Thursday afternoon will rise into the middle to upper 90s. Thunderstorms are expected at times from late this afternoon through early Friday morning. Some of these storms may be severe, with the possibility of damaging winds. The most likely timing for severe weather would be from mid afternoon through mid evening. Some of these storms may also produce heavy rainfall, which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 4:28 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 AM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM FLOOD ADA 40.77N 83.82W
07/13/2017 HARDIN OH LAW ENFORCEMENT
HIGH WATER ON STATE ROUTE 81
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:08 AM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 13, 8:08 AM EDT | Areal Flood Warning | ILN | Hardin | 6 hr |
| Jul 13, 9:14 AM EDT | Areal Flood Advisory | ILN | Butler, Warren | 3 hr |
| Jul 13, 9:38 AM EDT | Flash Flood Warning | ILN | Butler, Warren | 3 hr |
| Jul 13, 9:50 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Jul 13, 9:55 AM EDT | Special Weather Statement | ILN | Pickaway | 35 min |
| Jul 13, 10:59 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway | 3 hr |
| Jul 13, 11:35 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking | 3 hr |
| Jul 13, 11:48 AM EDT | Flash Flood Warning | ILN | Fairfield, Licking | 3 hr |
| Jul 13, 11:53 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Jul 13, 12:17 PM EDT | Flash Flood Warning | ILN | Franklin, Licking | 3 hr |
| Jul 13, 1:19 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway, Ross | 3 hr |
| Jul 13, 1:30 PM EDT | Special Weather Statement | ILN | Greene | 45 min |
| Jul 13, 2:01 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 29 min |
| Jul 13, 2:07 PM EDT | River Flood Advisory | ILN | Delaware, Franklin | 6 hr |
| Jul 13, 2:13 PM EDT | Special Weather Statement | ILN | Fayette | 47 min |
| Jul 13, 2:43 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Hocking, Madison, Pickaway | 2 hr |
| Jul 13, 2:49 PM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 65 hr |
| Jul 13, 3:16 PM EDT | Special Weather Statement | ILN | Hocking | 44 min |
| Jul 13, 3:19 PM EDT | Special Weather Statement | ILN | Clermont | 41 min |
| Jul 13, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 33 min |
| Jul 13, 3:34 PM EDT | Special Weather Statement | ILN | Clinton | 26 min |
| Jul 13, 3:42 PM EDT | Areal Flood Warning | ILN | Fairfield, Pickaway | 24 hr |
| Jul 13, 4:05 PM EDT | Areal Flood Warning | ILN | Licking | 24 hr |
| Jul 13, 4:28 PM EDT | Special Weather Statement | ILN | Brown, Highland | 32 min |
| Jul 13, 5:15 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Jul 13, 5:28 PM EDT | River Flood Warning | ILN | Pickaway | 44 hr |
| Jul 13, 5:31 PM EDT | River Flood Warning | ILN | Hocking | 35 hr |
| Jul 13, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 25 min |
| Jul 13, 5:37 PM EDT | Special Weather Statement | ILN | Franklin | 38 min |
| Jul 13, 6:12 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jul 13, 6:44 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Jul 13, 7:06 PM EDT | Areal Flood Advisory | ILN | Logan, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.